

JOINING INNOVATION CENTER

June 7-9, 2022 IAB Meeting of the NSF I/UCRC:

Manufacturing and Materials Joining Innovation Center

(Ma²JIC)

University of Tennessee, Knoxville University of Tennessee Student Union 1502 Cumberland Ave, Knoxville, TN 37916 AGENDA

DAY 1: Tuesday, June 7, 2022 all times EST		
7:00 – 8:00 am	Breakfast & Registration All attendees are asked to sign in and will receive an agenda Non-members will be required to sign a "non-disclosure agreement"	
8:00 – 8:15 am	Welcome & Introduction Jorge Penso, Shell, IAB Chair Martin McDonnell, GVSC, IAB Co-Chair Antonio Ramirez, OSU, Ma ² JIC Director	
8:15 – 8:35 am	Keynote Prof. Sudarsanam Suresh Babu UT/ORNL Governor's Chair on Advanced Manufacturing Department of Mechanical, Aerospace and Biomedical Engineering Department of Materials Science and Engineering	
8:35 – 8:50 am	Ma²JIC Center Update Antonio Ramirez, OSU, Ma ² JIC Director	
8:50 – 8:55 am	GROUP PHOTO	
9:00 – 9:15 am	Overview of LIFE form feedback process Pete He, PhD, Ma ² JIC Assessment Coordinator National Science Foundation	
9:15 – 9:20 am	Student Award Criteria Review	
9:20 – 9:30 am	BREAK	

MATERIAL/JOINT PERFORMANCE		
9:30 - 10:40 am	Chair: Mike Buehner, TechnipFMC; Robert Hamlin, NNRL Co-Chair: Boian Alexandrov, OSU	
	Thrust Area Update (9-minutes)	
	 Student Presentations 10-minute presentation + 5-minute Q&A Yuxiang Luo, OSU, "Temperbead Welding Phase II" Will Siefert, OSU, "Qualification of Dissimilar Metal Welds for Service in Hydrogen Containing Environment Phase II: Dissimilar Metal Welds with Improved Resistance to Hydrogen Assisted Cracking" Tianzhao Wang, OSU, "Effect of Niobium on the Weld Metal Toughness of Pipeline Steels: Phase III" 	
	15-minute presentation + 5-minute Q&A Paul Lyda, OSU, "Friction Stir Welding for Armor Applications Phase III" Shutong Zhang, OSU, "Exploration and Development of New Technologies for Coke Drum Fabrication and Repair"	
10:40 – 11:10 am	Poster Session – Material/ Joint Performance	
	HOT TOPICS / LUNCH	
11:15 am-12:45 pm	presentations on relevant topics from researchers new to the center 10-minute presentation + 5-minute Q&A Stephen Tate, EPRI, "Advanced Manufacturing in ASME Code" Roger Kyle Vandergriff, CSCC, "TBA"	
12:45 1:00 pm	BREAK	
12:45 – 1:00 pm	I	
	PROJECT PROPOSALS & EXTENSIONS	
1:05 – 2:05 pm	Proposal: 5-minute presentation, 5-minute Q&A Extension: 3-minute presentation, 2-minute Q&A	
MODELING		
	Chair: Adam Hope, Thermo-Calc; Dan Tung, Sandia; San Gooroochurn, ESI Co-Chair: Zhenzhen Yu Thrust Area Update (5-minutes)	
2:05 – 2:40 pm	Student Presentations 15-minute presentation + 5-minute Q&A Eric Brizes, OSU, "Integrated Modeling Framework for Automotive Multi-Process Joining" Luc Hagan, CSM, "Characterization of Direct Energy Deposition for Pressure Boundary Components"	
2:40 – 2:45 pm	BREAK	

CENTER ADMINISTRATION				
2:45 – 3:45 pm	Separate IAB, PI & Student meetin Attendees will be sent to appropria	•		
5:30 – 7:30 pm Dinner & Networking		Location - TBD		

DAY 2: Wednesday, June 8, 2022 all times FST		
	all umes EST	
7:00 – 8:00 am	Breakfast & Registration All attendees are asked to sign in both days Non-members will be required to sign a non-disclosure agreement	
8:00 – 8:10 am	Morning Kickoff & Recap Jorge Penso, Shell, IAB Chair Martin McDonnell, GVSC, IAB Co-Chair Antonio Ramirez, OSU, Ma ² JIC Director	
	MATERIALS/MICROSTRUCTURE/WELDABILITY	
8:10 – 9:30 am	 Chair: Jeff Rodelas, Sandia; Ravi Menon, ESAB Co-Chair: Carolin Fink, OSU; Elliot Biro, UW Thrust Area Update (21-minutes) Student Presentations 15-minute presentation + 5-minute Q&A Andres Acuna, OSU, "Welding of Hyper-Duplex Stainless Steels" Bryan Lara, OSU, "Development of Interlayer Technology to Join Advanced Materials for the Transportation Industry" Joris Hochanadel, Sydney Coates, OSU, "Development of Computational Tools for Determining Process Conditions for Laser and Electron Beam Welding of Strategic Materials – Phase II" 	
9:30 – 10:00 am	POSTER SESSION – Materials/Microstructure/Weldability	
	ADDITIVE MANUFACTURING/PROCESS DEVELOPMENT/CONTROL	
10:00 – 11:40 am	Chair: Andrzej Nycz, ONRL; Stephen Tate, EPRI Co-Chair: Bill Hamel, UTK; Bradley Jared, UTK Thrust Area Update (24-minutes) Student Presentations	

	 15-minute presentation + 5-minute Q&A Devon Goodspeed, Shems Belhout, UTK, "Adaptive Welding for Power Plant Piping and Pressure Vessels (AW-PPV)" Jerry Kovacich, OSU, "Anviloy Die Cladding for Heat Checking Resistance Phase 2 -Robotic GMA-P DED Procedures and Microstructure Performance Evaluation" Flint Colvin, OSU, "Develop Process for Joining of Metallized Polymer Current Collectors for Li-ion Batteries – Phase I" Matthew Roach, Aaron Cornelius, Logan McNeil, UTK, "Innovative Fabrication and Repair of Aerospace Invar Molds using Large Scale Additive Metals Manufacturing Methods" 	
11:40 am-12:10 pn	POSTER SESSION – Additive Manufacturing/Process Development/Control	
12:15 – 1:30 pm	LUNCH	
CENTER ADMINISTRATION		
1:30-2:15 pm	Reports from Separate IAB, PI, & Student Meetings 10-minutes per group + 5-minute discussion	
2:15 – 2:30 pm	STUDENT AWARDS	
	MEETING WRAP UP	
2:30 – 2:45 pm	Attendee Feedback Survey Tiffany M. Norman IAB Pulse Survey Meeting Wrap Up Antonio Ramirez, OSU, Ma ² JIC Director	
3:00 – 4:30 pm	TOUR (optional) University of Tennessee, Knoxville Labs Machine Tool Research Center, MakerLab, and Welding Laboratory *rsvp required - https://osu.az1.qualtrics.com/jfe/form/SV_8cRrfsfJuW5H3qm	
DAY 3: Thursday, June 9, 2022 - OPTIONAL all times EST		
8:00 – 9:30 am	TOUR (optional) Manufacturing Demonstration Facility Oak Ridge National Laboratory *rsvp closed.	